Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 14, NWS Little Rock, AR

May 27, 2000Garland County, Pulaski County, Saline County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 27, 2000, 8:15 PM CDT for Garland County, Pulaski County, Saline County, Arkansas. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2000, 8:15 PM CDT (01:15 UTC)
Expired
May 27, 2000, 10:00 PM CDT
In force
105 min
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Garland County, AR, Pulaski County, AR, Saline County, AR

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 280114
FFWLZK
ARC051-119-125-280300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SALINE COUNTY IN CENTRAL ARKANSAS
  PULASKI COUNTY IN CENTRAL ARKANSAS
  GARLAND COUNTY IN CENTRAL ARKANSAS

* UNTIL 1000 PM CDT

* AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS ACROSS PULASKI...SALINE AND GARLAND
  COUNTIES. THE STORMS WERE MOVING EAST AT 30 MPH. RAINFALL
  AMOUNTS OF 1 TO 3 INCHES HAVE BEEN COMMON ACROSS THE WARNING AREA
  OVER THE PAST 24 HOURS. DOPPLER RADAR ESTIMATES THAT SOME OF THE
  STORMS ARE CAPABLE OF PRODUCING AND ADDITIONAL 1 TO 2 INCHES OF
  RAINFALL PER HOUR DURING THE WARNING PERIOD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS A ROAD...TURN
AROUND AND GO THE OTHER WAY.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

45/44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:45 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, May 27, 3:45 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CDT SAT MAY 27 2000

VERY SHORT ON TIME DUE TO WEATHER AND NO WSR-88D AT LIT.

LOOKS AS THOUGH BACK-BUILDING...QUASI-STATIONARY MCS MAY DEVELOP
THIS EVENING ALONG OLD OUTFLOW BOUNDARY FROM EARLIER CONVECTION AS
PER SPC DISCO. ALREADY GETTING REPORTS OF FLOODING IN SOME AREAS OF
NORTH CENTRAL AND SOUTHWEST AR. WITH HEAVY RAIN A GOOD POSSIBLITY
INTO THE EVENING...WILL GO WITH A FLASH FLOOD WATCH FOR ALL COUNTIES
IN  THE FORECAST AREA EXCEPT THE FAR NORTHWEST COUNTIES. SEVERE
WEATHER THREAT LOOKS TO BE HIGHEST OVER THE SOUTH HALF OF THE
STATE...WHERE THE AIR HAS BEEN LESS WORKED OVER BY PREVIOUS
CONVECTION.

LOOKS HIGH AND DRY SUNDAY AND MONDAY AS HUGE UPPER RIDGE BUILDS OVER
THE SOUTHERN PALINS.

NGM MOS TEMPS LOOK TOO WARM SUN/MON HIGHS...ESPECIALLY WITH A MOIST
GROUND. WILL SHADE CLOSER TO THE COOLER FAN NUMBERS.
(45)

.LIT...FLASH FLOOD WATCH TONIGHT ALL ZONES EXCEPT 3-4-5-12-13-21.

In the hours before

Special weather statement, May 27, 5:59 PM CDT, 2 hours 16 minutes before
ARZ037-040-041-052-280000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
559 PM CDT SAT MAY 27 2000

...SEVERE THUNDERSTORM WATCH FOR PARTS OF WEST CENTRAL AND
SOUTHWESTERN ARKANSAS UNTIL 11 PM...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FPARTS OIF WEST CENTRAL AND SOUTHWESTERN ARKANSAS UNTIL 11 PM. THIS
WATCH AREA INCLUDES THE FOLLOWING COUNTIES OF SCOTT...POLK...
MONTGOMERY AND PIKE.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS DEVELOPING ACROSS
SOUTHEASTERN OKLAHOMA AND WESTERN ARKANSAS WILL MOVE INTO PARTS OF
WEST CENTRAL AND SOUTRHERN ARKANSAS THIS EVENING. DAMAGING WING IN
EXCESS OF 58 MPH WILL BE THE MAIN THREAT WITH THESE STORMS.
ALTHOUGH...LARGE HAIL MAY ALSO BE POSSIBLE.

PEOPLE IN WEST CENTRAL AND SOUTHWESTERN ARKANSAS SHOULD MONITOR THE
WEATHER CLOSELY THIS EVENING. BE PREPARED TO SEEK SHELTER IF
THREATENING WEATHER APPROACHES...OR IF A WARNING IS ISSUED. STAYED
TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV...OR CABLE TV FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:24 PM CDTSevere Thunderstorm WarningLZKMontgomery36 min

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.